Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2012, 12:30 AM CDT for Portage County, Wood County, Wisconsin. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 12:30 AM CDT (05:30 UTC)
- Expired
- Aug 2, 2012, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Portage County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 12:37 AM CDT | HAIL 0.25 | Pittsville, WI | |
| Aug 2, 12:50 AM CDT | TSTM WND GST 54 | Wisconsin Rapids, WI | |
| Aug 2, 1:00 AM CDT | TSTM WND DMG | Wisconsin Rapids, WI | SEVERAL REPORTS OF WIND DAMAGE ACROSS SOUTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS53 KGRB 020530
SVRGRB
WIC097-141-020615-
/O.NEW.KGRB.SV.W.0093.120802T0530Z-120802T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 AM CDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 115 AM CDT
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MARSHFIELD
TO 10 MILES SOUTHWEST OF BABCOCK...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WISCONSIN RAPIDS...STEVENS POINT...PITTSVILLE...BABCOCK...VEEDUM...
SANDHILL WILDLIFE AREA...NORTH WOOD COUNTY PARK AND DEXTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4460 9032 4458 8955 4424 8961 4424 8982
4425 8982 4424 9019 4425 9032
TIME...MOT...LOC 0530Z 277DEG 40KT 4457 9020 4418 9021
WIND...HAIL 60MPH 1.00IN
$$
MPC3 follow-up statements
647
WWUS53 KGRB 020543
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 AM CDT THU AUG 2 2012
WIC097-141-020615-
/O.CON.KGRB.SV.W.0093.000000T0000Z-120802T0615Z/
PORTAGE WI-WOOD WI-
1243 AM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOOD AND
WESTERN PORTAGE COUNTIES UNTIL 115 AM CDT...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF PITTSVILLE
TO 9 MILES SOUTH OF BABCOCK...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WISCONSIN RAPIDS...STEVENS POINT...VESPER...SHERRY...NEKOOSA...PORT
EDWARDS...RUDOLPH AND BIRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4460 9032 4458 8955 4424 8961 4424 8982
4425 8982 4424 9019 4425 9032
TIME...MOT...LOC 0544Z 277DEG 40KT 4455 8998 4416 9000
WIND...HAIL 60MPH 1.00IN
$$
MPC080
WWUS53 KGRB 020557
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1257 AM CDT THU AUG 2 2012
WIC097-141-020615-
/O.CON.KGRB.SV.W.0093.000000T0000Z-120802T0615Z/
PORTAGE WI-WOOD WI-
1257 AM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOOD AND
WESTERN PORTAGE COUNTIES UNTIL 115 AM CDT...
AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WISCONSIN RAPIDS
TO 6 MILES SOUTH OF NEW ROME...MOVING EAST AT 45 MPH.
IN ADDITION...AT 1248 AM...A 54 MPH WIND GUST WAS REPORTED AT THE
WOOD COUNTY AIRPORT WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STEVENS POINT...BIRON...JUNCTION CITY...KELLNER AND MEEHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4460 9032 4458 8955 4424 8961 4424 8982
4425 8982 4424 9019 4425 9032
TIME...MOT...LOC 0556Z 277DEG 40KT 4453 8980 4414 8981
WIND...HAIL 60MPH 1.00IN
$$
MPC805
WWUS53 KGRB 020613
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
113 AM CDT THU AUG 2 2012
WIC097-141-020622-
/O.EXP.KGRB.SV.W.0093.000000T0000Z-120802T0615Z/
PORTAGE WI-WOOD WI-
113 AM CDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND WESTERN PORTAGE
COUNTIES WILL EXPIRE AT 115 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEASTERN WOOD COUNTY AND SOUTHERN PORTAGE COUNTY UNTIL 145 AM.
LAT...LON 4460 9032 4458 8955 4424 8961 4424 8982
4425 8982 4424 9019 4425 9032
TIME...MOT...LOC 0612Z 277DEG 40KT 4450 8955 4412 8957
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:42 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 1, 10:42 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1042 PM CDT WED AUG 1 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .UPDATE...REST OF TONIGHT. MAIN CONCERN FOR THE REST OF TONIGHT WILL BE THE CHANCES FOR THUNDERSTORMS. FIRST CLUSTER OF STORMS ACROSS NORTHEAST WISCONSIN DISSIPATED IN AREA OF MINIMUM CAPE PER LATEST MESOANALYSIS. FORECAST FOR THE REMAINDER OF TONIGHT IS NOT CLEAR CUT EVEN AT THIS HOUR. COLD FRONT NOW ENTERING NORTHWEST WISCONSIN WITH DEW POINTS POOLING INTO THE LOWER 70S ALONG THE FRONT. MIXED LAYER CAPES/MOST UNSTABLE CAPES POOLING ALONG THE BOUNDARY. LATEST GLANCE AT THE 00Z WRF SUGGEST COUPLED JET STREAK MOVING ACROSS THE AREA LATE TONIGHT INTO THURSDAY MORNING. AREA WOULD BE IN FAVORED RIGHT ENTRANCE REGION OF NORTHERN JET STREAK WHILE THE AREA WOULD ALSO BE IN THE FAVORED LEFT EXIT REGION OF THE SOUTHERN JET STREAK MOVING ACROSS THE MIDWEST. CURRENT EXPECTATIONS IS THAT THUNDERSTORM DEVELOP WOULD INCREASE AGAIN AFTER MIDNIGHT AS JET STREAK MOVES INTO THE AREA AND FRONT SLOWLY SAGS SOUTHWARD INTO AND ACROSS THE AREA. IF THIS DOES PLAY OUT LIKE THE 00Z WRF SUGGEST...MIDNIGHT SHIFT MAY NEED TO INCREASE RAIN CHANCES FOR THURSDAY. ALSO WATCHING COMPLEX OF STORMS ACROSS SOUTHEAST MINNESOTA. ONE CELL HAS PROMPTED A WARNING ACROSS SOUTHEAST MINNESOTA. WILL NEED TO WATCH OUR FAR SOUTH FOR POTENTIAL FOR AN ISOLATED SEVERE STORM. WITH STEEP MID LEVEL LAPSE RATES...STILL COULD NOT RULE AN ISOLATED SEVERE OVER THE REMAINDER OF THE AREA AS WELL FOR THE REST OF TONIGHT. ECKBERG && .PREV DISCUSSION...ISSUED AT 638 PM CDT WED AUG 1 2012... SHORT TERM...TONIGHT AND THURSDAY. THUNDERSTORMS ARE THE MAIN CONCERN IN THE SHORT TERM. AN AREA OF THUNDERSTORMS THAT WAS OVER MINNESOTA THIS MORNING INCREASED IN COVERAGE AS IT MOVED ACROSS NORTHWEST WISCONSIN AND INTO THE FORECAST AREA EARLY THIS AFTERNOON. THESE STORMS WERE MAKING STEADY PROGRESS SOUTHEAST SO IT APPEARS THAT THERE WILL BE A GAP BETWEEN ROUNDS OF CONVECTION. THERE WAS A LARGER AREA OF SHOWERS AND THUNDERSTORMS OVER THE DAKOTAS THIS AFTERNOON. THIS WAS GENERALLY IN THE VICINITY OF A FRONTAL BOUNDARY THAT EXTENDED FROM SOUTHWEST ONTARIO TO SOUTHWEST SOUTH DAKOTA AT 18Z. 12Z SOUNDINGS AT GRB/MPX/INL SHOWED STEEP MID LEVEL LAPSE RATES AND BOTH MPX AND INL HAD QUITE A BIT MORE MOISTURE THAN GRB. AS MOISTURE INCREASES...THE FRONT AND SOME UPPER LEVEL SHORT WAVE ENERGY WILL HELP TO BRING MORE THUNDERSTORMS TO THE AREA LATER TONIGHT. SHOWERS AND STORMS...AND EVENTUALLY CLOUDS...WILL CLEAR OUT OF THE FORECAST AREA FROM THE NORTH AS THE FRONT SLOWLY PUSHES SOUTHWARD THROUGH WISCONSIN. HELD ONTO CHANCE POPS FOR THE MORNING BUT ONLY HAVE A SLIGHT CHANCE DURING THE AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. SHOWERS AND THUNDERSTORMS MAY LINGER INTO THURSDAY NIGHT IN SOUTHERN PORTIONS OF THE CWA...AND THEN THE NEXT CHANCE FOR PRECIP WILL BE SATURDAY WITH SEVERE STORMS POSSIBLE. AFTER THAT...FLOW BECOMES MORE ZONAL SO FCST SHOULD BE MAINLY DRY WITH ONLY A FEW EMBEDDED SHORTWAVES RIDING OVER THE MAIN AREA OF HIGH PRESSURE. MODELS CONTINUE TO SHOW A 850MB FRONT STALLING OVER SOUTH CENTRAL WI. SEEMS LIKE THERE WILL BE SOME WEAK FORCING IN THIS AREA AND WINDS AT 850MB TURN MORE SOUTH AND WAA CRANKS UP. LATEST SREF ALSO HOLDS CHANCES OVER SOUTHERN WISCONSIN FOR THURSDAY NIGHT. INCREASED PRECIP CHANCES SOMEWHAT OVER THE CENTRAL WI AND THE FOX VALLEY TO START INTRODUCING THIS POSSIBILITY SINCE THE OLD FCST WAS DRY. FARTHER NORTH...THINGS SHOULD BECOME DRY QUICKLY (EVEN THOUGH A FEW MODELS HANG PRECIP AROUND THROUGH FRIDAY) AS CAA RUSHES IN BEHIND THE FRONT AND SUBSIDENCE TAKES OVER. LOWERED MIN TEMPS A BIT TO THE NORTH/RAISE MINS A BIT TO THE SOUTH TO ACCOUNT FOR RANGE IN SKY COVER AND PRECIP CHANCES. WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH FOR FRIDAY. SOME OF THE MODELS HAVE A WEAK 500MB SHORTWAVE SLIDING THROUGH NORTH CENTRAL WISCONSIN. KEPT THE NORTH A BIT CLOUDIER IN CASE THIS PANS OUT AND PER LATEST GUIDANCE. FRIDAY NIGHT INTO SATURDAY BECOMES THE MAIN CONCERN FOR THE FCST PERIOD AS A COLD FRONT AND STRONG UPPER LEVEL LOW SWINGS ACROSS THE AREA. TIMING OF THIS FEATURE WILL BE KEY AS SEVERE WEATHER COULD BE AN ISSUE IF THE FRONT MOVES THROUGH DURING PEAK HEATING. NAM SEEMS TO BE THE FASTEST...HAVING THE FRONT OVER THE FOX VALLEY BY 18Z...WHILE THE ECMWF/GFS LAG THE SYSTEM A BIT AND DONT PUSH IT INTO EASTERN ZONES UNTIL 00Z SUNDAY. BROUGHT SLIGHT CHANCES IN FRIDAY NIGHT FOR FASTER SOLUTIONS...THOUGH BEST CHANCES WONT ENTER THE AREA UNTIL SATURDAY. TEMPS AND DEWPOINTS AHEAD OF THE FRONT SHOULD INCREASE QUICKLY AND ALLOW FOR UNSTABLE CONDITIONS DURING THE AFTERNOON. WIND SHEAR VALUES OF 35- 40 KTS SUGGESTS SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THUNDERSTORMS SHOULD EXIT OVERNIGHT SATURDAY AND COOLER AND DRIER AIR WILL ARRIVE FOR SUNDAY AND MONDAY. SLIGHTLY BELOW NORMAL TEMPERATURES ARE POSSIBLE SUNDAY WITH LINGERING CLOUD COVER AND COOLER AIRMASS IN PLACE. AFTER THAT...HIGH PRESSURE HOLDS OVER THE GREAT LAKES AND FLOW ALOFT BECOMES ZONAL...SO DRY CONDITIONS SHOULD DOMINATE DURING THE THE BEGINNING OF NEXT WEEK. HIGH PRESSURE SHOULD SLIP SLIGHTLY EAST PUTTING WI IN WARM SOUTHERLY FLOW BY TUESDAY...SO ABOVE NORMAL TEMPERATURES SHOULD RETURN AROUND MIDWEEK. && .AVIATION...WEAK COLD FRONT ACROSS NORTHWEST WISCONSIN WILL MOVE INTO NORTHEAST WISCONSIN AROUND SUNRISE. THE COMBINATION OF THE COLD FRONT AND JET STREAK MOVING ACROSS THE WESTERN GREAT LAKES WILL BRING AN INCREASE IN SHOWERS AND STORMS OVERNIGHT. RADAR REFLECTS THE EXPECTED TRENDS WITH SHOWERS DEVELOPING ACROSS MINNESOTA DURING THE PAST HOUR. A MORE ORGANIZED CLUSTER OF STORMS IS EXPECTED TO MOVE ACROSS CENTRAL INTO NORTHEAST WISCONSIN OVERNIGHT. SOME QUESTIONS LINGER ON HOW QUICK THE PRECIPITAITON WILL DIMINISH ON THURSDAY. ONCE THE MORE ORGANIZED CLUSTER EXITS THE AREA THURDAY MORNING...SOME SCATTERED ACTIVITY WILL LINGER INTO THURSDAY AFTERNOON BASED ON THE 00Z GFS/WRF MODEL. PRECIPITATION SHOULD COME TO AN END LATE FRIDAY AFTERNOON OR EARLY FRIDAY EVENING. MAY NEED TO WATCH BACKDOOR COLD FRONT PER 00Z WRF MODEL. WINDS COULD BECOME GUSTY FOR A PERIOD OF TIME LATE THURSDAY EVENING AT KGRB/KATW. ECKBERG && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 1, 8:46 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 846 PM CDT WED AUG 1 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 846 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM IS STILL POSSIBLE. SOME OF THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE THUNDERSTORMS AT THE END OF THE WEEK POTENTIALLY COULD BECOME SEVERE IF THE SYSTEM RESPONSIBLE FOR THEM COMES THROUGH DURING PEAK HEATING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO FORWARD ANY REPORTS OF HAIL...THUNDERSTORM WIND GUSTS OVER 40 MPH OR RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-030200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 846 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS COULD PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE THUNDERSTORMS AT THE END OF THE WEEK POTENTIALLY COULD BECOME SEVERE IF THE SYSTEM RESPONSIBLE FOR THEM COMES THROUGH DURING PEAK HEATING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. ECKBERG
In the hours before
Local storm report, Aug 1, 6:45 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL THREE LAKES 45.79N 89.16W
08/01/2012 M0.75 INCH ONEIDA WI TRAINED SPOTTER
0535 PM HAIL LAC DU FLAMBEAU 45.96N 89.88W
08/01/2012 M0.50 INCH VILAS WI TRAINED SPOTTER
0535 PM HAIL LAC DU FLAMBEAU 45.96N 89.88W
08/01/2012 M1.75 INCH VILAS WI BROADCAST MEDIA
DIME TO GOLF BALL SIZE HAIL. REPORT RELAYED BY MJFW.
0612 PM HAIL ST GERMAIN 45.91N 89.48W
08/01/2012 M0.50 INCH VILAS WI LAW ENFORCEMENT
SHERRIF REPORTS VARYING SIZE HAIL WITH BIGGEST HAIL OF
1/2 INCH.
&&
ASHLEYWSpecial weather statement, Aug 2, 12:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1213 AM CDT THU AUG 2 2012 WIZ030-035-036-045-020615- MARATHON-PORTAGE-WAUSHARA-WOOD- 1213 AM CDT THU AUG 2 2012 ...STRONG STORMS MOVING INTO CENTRAL WISCONSIN... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLARD TO MILLSTON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WISCONSIN RAPIDS... SPENCER... LINDSEY... VEEDUM... SCRANTON... MARSHFIELD... BAKERVILLE... STEVENS POINT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:05 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Wood | 40 min |
| Aug 2, 1:44 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.